Indiana, 2012

Flash Flood and Damaging Winds in Indiana, July 18 to 19, 2012

July 18 to 19, 2012 · NWS IWX · 8 events in 2 counties and zones

A fragmented line of weakening thunderstorms moved out of northeastern Illinois ahead of a upper level wave. The thunderstorms moved into portions of northwestern Indiana, producing wind damage across La Porte and St.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A fragmented line of weakening thunderstorms moved out of northeastern Illinois ahead of a upper level wave. The thunderstorms moved into portions of northwestern Indiana, producing wind damage across La Porte and St. Joseph counties before weakening below severe limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 18, 5:43 PM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 18, 5:43 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
743 PM EDT WED JUL 18 2012

.AVIATION...

ONCE AGAIN A LOT OF UNCERTAINTY REGARDING CONVECTION AT TAF SITES
THIS PERIOD. RADAR SHOWING ISOLATED CONVECTION TO NW OF KFWA SO HAD
TO CONTINUE A VCTS FOR A FEW HOURS AS MOVEMENT IS TOWARD AIRPORT.
NEXT FOCUS IS ON CONVECTIVE COMPLEX IN WI AT 2330Z MOVING EAST.
TRAJECTORY SCHEMES ARE SPLIT ON THIS SYSTEM MOVING EAST AND TAKING A
DIVE SOUTHEAST TOWARD OUR AREA OVERNIGHT. MODELS NOT HANDLING THIS
FEATURE WELL WITH NAM12 CLOSE BUT SEVERAL HOURS OFF IT WOULD APPEAR.
HAVE HEDGED TOWARD A VCSH FOR NOW AT KSBN AND WILL HAVE TO MONITOR
TRENDS NEXT SEVERAL HOURS FOR LATE EVENING UPDATE OR INCLUSION OF
TSRA INTO 06Z TAFS. WEAK BOUNDARY STILL IN AREA ON THURSDAY WITH
DEGREE OF CONVECTION CONTIGENT ON WHAT OVERNIGHT SYSTEM DOES.
THEREFORE JUST A VCSH AT KFWA TOMORROW AT THIS JUNCTURE.

&&

.SHORT TERM... /TONIGHT THROUGH THURSDAY NIGHT/

COMPLICATED FORECAST OVER THE NEXT 24 TO 36 HOURS WITH NUMEROUS
FEATURES TO BE CONCERNED ABOUT FOR CONVECTIVE CHANCES AND EFFECTS ON
TEMPS.

CLUSTER OF STG-SVR TSTMS HAS NOW MOVED SOUTHEAST OF THE AREA.
ADDITIONAL ISOLATED STORMS CONTINUE TO DEVELOP SOUTH OF US 30 FROM
NE ILLINOIS TOWARDS ROCHESTER AND LOCATIONS SE. WHILE SOME STRONGER
CORES HAVE BEEN NOTED...THESE ARE BEHAVING AS EXPECTED WITH MORE OF
A PULSE NATURE AT THIS TIME WITH STRONGEST SHEAR REMAINING NORTH OF
THE AREA. WHILE AREAS EAST OF I-69 HAVE STABILIZED
SOMEWHAT...NUMEROUS BOUNDARIES REMAIN AND SOME HINTS OF
CLEARING/EROSION ON THE NW FRINGES OF THE CLOUD COVER RAISE AT LEAST
SOME CONCERNS. GIVEN THESE FACTORS...WILL ALLOW SVR TSTM WATCH TO
RIDE FOR THE TIME BEING. LOCATIONS NW OF THE RECENT CONVECTION HAVE
HAD A CHANCE TO DESTABILIZE WITH MANY LOCATIONS BACK INTO THE MID
80S TO LOWER 90S. WITH BOUNDARIES MOVING INTO THESE UNSTABLE
AREAS...ADDITIONAL STORMS MAY FIRE JUST ABOUT ANYWHERE...WITH
ISOLATED STRONG WINDS POSSIBLE. HAVE WENT PRE 1ST PERIOD AND WENT
CHC/SCT WORDING FOR THE TIME BEING. AS FOR REMAINING HEAT
ADVISORY...WILL LEAVE INTACT THROUGH EXPIRATION. AREAS HAVE COOLED
EAST OF 69 AND LIKELY WON'T RECOVER MUCH...BUT WITH SOME CLEARING
POSSIBLE AND SURROUNDING OFFICES CONTINUING...WILL KEEP HEADLINES
INTACT.

FOCUS THEN TURNS TO UPSTREAM COMPLEX OF STORMS TAKING SHAPE ACROSS
MN/IA/WI. TRENDS WOULD SUGGEST THESE SHOULD CONTINUE TO DEVELOP AND
MOVE SE TOWARDS THE REGION AS STATIONARY BOUNDARY REMAINS FOCUSED
ACROSS THE AREA. THIS ACTIVITY WOULD NOT LIKELY MOVE IN UNTIL LATER
TONIGHT. HAVE PLAYED POPS CONSERVATIVE TONIGHT WITH LOW END CHC FOR
THE TIME BEING AND PASS ONTO EVE SHIFT TO MONITOR UPSTREAM TRENDS. A
MUGGY NIGHT WILL BE IN STORE WITH LOWS AROUND 70 INTO THE LOWER 70S.

CHANCES FOR RAINFALL LOOK CONSERVATIVELY PROMISING DURING THE DAY
THURSDAY AS FRONTAL BOUNDARY WILL LIE ACROSS THE FORECAST AREA WITH
AN WEAK SFC WAVE AND AT LEAST SOME UPPER LEVEL ENERGY SET TO MOVE
THROUGH DURING THE AFTERNOON AND EVENING HOURS. WHILE GUIDANCE IS
PAINTING LIKELY TO CATEGORICAL POPS...HAVE INCREASED POPS COMPARED
TO PREV FORECAST...BUT HELD IN MID TO HIGH CHC RANGE WITH CONCERNS
ABOUT EXACT LOCATION OF FRONT AND OVERNIGHT/EARLY MORNING CONVECTION
AND/OR DEBRIS. THESE SAME CONCERNS WARRANT KEEPING SOMEWHAT COOLER
FOR TEMPS WITH HIGHS IN THE MID TO UPPER 80S. HOWEVER...GIVEN THE
WARM START...IF ANY AMOUNT OF CLEARING IS IN PLACE IN THE
MORNING...TEMPS WILL TOP 90 IN SEVERAL SPOTS AGAIN.

FINALLY INTO THURS NGT...CONVECTION MAY BE LEFT OVER...BUT SHOULD BE
ON THE DECREASE. HAVE LEFT THURS NGT UNTOUCHED IN TERMS OF SENSIBLE
WEATHER.

&&

.LONG TERM...
CONTD DRY AND HOT THIS PD AS ACTIVE WRLY FLW REMAINS FOCUSED OVR SRN
CANADA ATOP FLAT SUB-TROPICAL RIDGING ACRS THE SRN US. OUTSIDE BRIEF
PD OF NR SEASONABLE TEMPS THU/FRI...STAUNCH MID LVL RIDGE AND ASSOCD
THERMAL RIDGE CNTRD OVR KS BLDS BACK EWD THROUGH THE OH VALLEY.
THUS PREFERENCE FOR WELL ABV MOS TEMPS HOLDS...ESP DYS 4-10 W/NR 100
DEGREE TEMPS PSBL AGAIN ASSUMING DROUGHT FEEDBACK CONTS MON-WED.

OTHERWISE WX NIL UNDER THE INFLUENCE OF RIDGING SFC AND ALOFT
THROUGH AT LEAST DY6.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...T
AVIATION...LASHLEY
Hazardous weather outlook, Jul 18, 2:32 AM CST, 19 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 AM EDT WED JUL 18 2012

INZ013-015>018-020-022>027-032>034-OHZ015-016-024-025-190845-
PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
432 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 7 PM TONIGHT WITH
HEAT INDEX VALUES AROUND 100 DEGREES.

THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY EVENING.
SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER...WIND GUSTS TO
40 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON WITH THE MAIN THREAT
BEING WIND GUSTS AND HAIL. ISOLATED HEAVY RAINFALL IS POSSIBLE
WITH SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>009-012-014-MIZ077>081-OHZ001-002-004-005-190845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON
432 AM EDT WED JUL 18 2012 /332 AM CDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. IF THUNDERSTORMS DO
OCCUR...ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-190845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
432 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP. SOME STORMS MAY
PRODUCE WIND GUSTS TO 35 KNOTS...ESPECIALLY LATER THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. IF STORMS DO OCCUR...
WIND GUSTS OVER 35 KNOTS ARE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 18, 4:48 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 PM EDT WED JUL 18 2012

INZ016-182330-
KOSCIUSKO IN-
648 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN KOSCIUSKO COUNTY...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WINONA LAKE...OR NEAR
WARSAW...MOVING EAST SOUTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE
HEAVY RAIN MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PIERCETON...
  WOOSTER AND PACKERTON...
  SIDNEY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4109 8596 4113 8606 4117 8606 4118 8605
      4125 8605 4121 8570 4105 8569
TIME...MOT...LOC 2247Z 280DEG 38KT 4120 8589
Special weather statement, Jul 18, 7:03 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EDT WED JUL 18 2012

INZ007-MIZ080-081-OHZ001-002-190200-
BRANCH MI-FULTON OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
903 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS MOVING TOWARD FULTON...WILLIAMS...
SOUTHEASTERN BRANCH...SOUTHERN HILLSDALE...EXTREME NORTHEASTERN DE
KALB AND STEUBEN COUNTIES...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR NEAR ANGOLA...MOVING SOUTHEAST
AT 15 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS EASTERN
WILLIAMS COUNTY IN OHIO AND SOUTHEAST BRANCH COUNTY IN MICHIGAN.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. THE
HEAVY RAIN MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  READING...
  EDON...
  CLEAR LAKE AND MONTGOMERY...
  BERLIEN...YORK AND CAMDEN...
  CAMBRIA...
  METZ AND CAMBRIA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4150 8387 4149 8478 4150 8481 4153 8481
      4153 8486 4169 8518 4193 8495 4154 8388
TIME...MOT...LOC 0101Z 306DEG 12KT 4169 8496
Special weather statement, Jul 18, 8:00 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EDT WED JUL 18 2012

INZ007-009-MIZ081-OHZ001-002-004-005-190245-
DE KALB IN-DEFIANCE OH-FULTON OH-HENRY OH-HILLSDALE MI-STEUBEN
IN-WILLIAMS OH-
1000 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS MOVING TOWARD FULTON...WILLIAMS...NORTHERN
DEFIANCE...NORTHWESTERN HENRY...SOUTHERN HILLSDALE...NORTHEASTERN DE
KALB AND EASTERN STEUBEN COUNTIES...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF READING...OR 9 MILES SOUTH OF
HILLSDALE...MOVING EAST AT 15 MPH. ADDITIONAL THUNDERSTORMS WERE
MOVING ACROSS STEUBEN AND DEKALB COUNTIES IN INDIANA AND WILLIAMS
AND DEFIANCE COUNTIES IN OHIO.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE
HEAVY RAIN MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTPELIER...
  BRYAN...
  PIONEER...
  WEST UNITY...
  OSSEO AND MELBERN...
  SHADYSIDE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4134 8441 4150 8509 4176 8486 4176 8483
      4180 8483 4191 8472 4189 8437 4187 8435
      4171 8436 4171 8417 4155 8399
TIME...MOT...LOC 0158Z 281DEG 13KT 4180 8460

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, La Porte

When
July 18, 10:15 PM CST to 10:16 PM CST
Where
La Porte County, 0.69 mi S of Westville
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.540, -86.900

Law enforcement officials reported trees and power lines down in Westville and across the county.

Thunderstorm Wind, La Porte

When
July 18, 10:21 PM CST to 10:25 PM CST
Where
La Porte County, 0.69 mi S of Westville
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.540, -86.900

A trained spotter measured wind gusts to 60 mph for a three to four minute period.

Thunderstorm Wind, La Porte

When
July 18, 10:35 PM CST to 10:36 PM CST
Where
La Porte County, 0.69 mi N of La Porte
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.610, -86.720

Law enforcement officials repoerted numerous trees and power lines down in La porte.

Thunderstorm Wind, St. Joseph

When
July 18, 11:54 PM EST to 11:55 PM EST
Where
St. Joseph County, 0.52 mi E of Lakeville
Measured
63 kt (72 mph) measured gust
Reported by
Public
Coordinates
41.520, -86.270

A report from the public was relayed by local media of a 72 mph wind gust with passage of the outflow boundary.

Thunderstorm Wind, St. Joseph

When
July 18, 11:55 PM EST to 11:56 PM EST
Where
St. Joseph County, 0.52 mi E of New Carlisle
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.700, -86.510

Law enforcement officials reported numerous trees down in New Carlisle.

Thunderstorm Wind, St. Joseph

When
July 19, 12:00 AM EST to 12:01 AM EST
Where
St. Joseph County, 0.52 mi E of New Carlisle
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.700, -86.510

Local media reported a tree was blown down across a road in New Carlisle.

Thunderstorm Wind, St. Joseph

When
July 19, 12:00 AM EST to 12:01 AM EST
Where
St. Joseph County, 0.52 mi E of Lakeville
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.520, -86.270

Law enforcement officials reported numerous trees down in Lakeville.

Flash Flood, St. Joseph

When
July 19, 12:00 AM EST to 1:30 AM EST
Where
St. Joseph County, 1.45 mi NNE of Walkerton to 2.06 mi W of Walkerton
Cause
Heavy Rain
Reported by
Public
Coordinates
41.490, -86.471

The public reported water running over several roads in and around Walkerton. Rainfall reports from spotters and CoCoRAHS observers indicated that one and one half to nearly three inches of rain fell within a few hour period.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400251, 400250, 400252, 400253, 400255, 400254, 400256, 400284.